Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Nashville, TN

April 3, 2007Cannon County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 2007, 9:38 PM CDT for Cannon County, Rutherford County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 9:38 PM CDT (02:38 UTC)
Expired
Apr 3, 2007, 10:15 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cannon County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 57 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:45 PM CDTHAIL 110 Sse Murfreesboro, TNQUARTER SIZE HAIL NEW ZION ROAD REPORTED BY NWS EMPLOYEES MOTHER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:03 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 040240
SVROHX
TNC015-149-040315-
/O.NEW.KOHX.SV.W.0029.070404T0238Z-070404T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
938 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WOODBURY...
  SOUTHEASTERN RUTHERFORD COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF MURFREESBORO...

* UNTIL 1015 PM CDT

* AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF MURFREESBORO...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOODBURY BY 1000 PM CDT...

IN ADDITION...OTHER STRONG STORMS WERE ENTERING RUTHERFORD COUNTY 
FROM THE WEST...AND THESE STORMS MAY BECOME SEVERE AT ANY TIME. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3586 8644 3569 8646 3566 8597 3593 8599

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 040316
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1015 PM CDT TUE APR 3 2007

TNC015-149-040323-
/O.EXP.KOHX.SV.W.0029.000000T0000Z-070404T0315Z/
CANNON TN-RUTHERFORD TN-
1015 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTHERFORD AND
CANNON COUNTIES EXPIRED AT 1015 PM CDT...

THE STORMS HAVE MOVED EAST OF BOTH COUNTIES. HOWEVER...RAIN WILL 
CONTINUE FOR THE NEXT FEW HOURS. THEREFORE...MOTORISTS SHOULD WATCH 
OUT FOR ANY PONDING OF WATER ON ROADS AND HIGHWAYS. 

LAT...LON 3586 8644 3569 8646 3566 8597 3593 8599

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:30 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 3, 8:30 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED TIMING
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT TUE APR 3 2007

.DISCUSSION...
LEADING EDGE OF STRONG THUNDERSTORMS IS ALONG A LINE FROM PICKETT
COUNTY TO SRN MACON COUNTY TO NRN DAVIDSON COUNTY TO NRN PERRY
COUNTY. THIS LINE IS MOVING TOWARD THE SE AT 30 MPH. MOST REPORTS OF
SEVERE WEATHER ARE FOR DAMAGING HAIL WITH A FEW REPORTS OF
DAMAGING WIND. THERE IS ALSO A POSSIBILITY OF ISOLATED TORNADOES
DUE MAINLY TO THE STRONG SHEAR NOTED IN RECENT SOUNDINGS.

WE EXPECT THIS LINE TO CONTINUE SEWD AND MOVE OUT OF THE AREA
BY 4-5 AM.  THE SVR TSTM WATCH WAS CANCELLED FOR MONTGOMERY...STEWART
AND HOUSTON COUNTIES. WE WILL CONTINUE TO CLEAR COUNTIES IN THE
CURRENT TORNADO WATCH AS CONVECTION MAKES ITS WAY EWD.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 3, 6:21 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT TUE APR 3 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-041200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
621 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

AREAS ALONG AND WEST OF INTERSTATE 65 ARE IN A MODERATE RISK FOR
SEVERE WEATHER TONIGHT. AREAS EAST OF I 65 ARE IN A SLIGHT RISK.
SEVERE THUNDERSTORMS ARE LIKELY BETWEEN 800 PM AND MIDNIGHT AHEAD
OF A VIGOROUS COLD FRONT. THE ATMOSPHERE HAS BECOME VERY
UNSTABLE...SO DAMAGING WINDS AND LARGE HAIL WILL BE LIKELY. A FEW
STORMS MAY HAVE ENOUGH ROTATION TO PRODUCE TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MUCH COLDER AIR WILL BE USHERED IN BEHIND THE FRONT WEDNESDAY INTO
THE WEEKEND. A FREEZE IS LIKELY...ESPECIALLY OVER THE EASTER
WEEKEND. THIS WILL BE QUITE A SHOCK TO VEGETATION AFTER THE
PROLONGED WARM SPELL.

OVERNIGHT LOW TEMPERATURES WILL DROP DOWN TO NEAR FREEZING WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT. ON SATURDAY NIGHT...AS THE ARCTIC
SURFACE HIGH BUILDS IN...A KILLING FREEZE MAY OCCUR AS TEMPERATURES
MAY DROP DOWN INTO THE MID TO UPPER 20S BY EASTER MORNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTER AND EMERGENCY MANAGERS WILL BE NEEDED
THROUGH THIS EVENING.

13

In the hours before

Local storm report, Apr 3, 9:11 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
911 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     LINDEN                  35.61N 87.84W
04/03/2007                   PERRY              TN   PUBLIC

            TREES BLOWN DOWN ON HWY 412 NEAR LINDEN

&&

JLM
Local storm report, Apr 3, 9:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             5 W FRANKLIN            35.93N 86.93W
04/03/2007  E0.88 INCH       WILLIAMSON         TN   TRAINED SPOTTER

            NICKEL SIZE HAIL AND TREE DOWN OLD HILLSBORO ROAD AND
            WADDELL HOLLOW ROAD 5 MILES WEST OF FRANKLIN.

&&

EKING
Local storm report, Apr 3, 9:16 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
916 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             7 SE NASHVILLE          36.10N 86.70W
04/03/2007  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            LARGE HAIL IN ANTIOCH

&&

SHERRON
Local storm report, Apr 3, 9:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     1 NW LEBANON            36.22N 86.33W
04/03/2007                   WILSON             TN   EMERGENCY MNGR

            TREE DOWN ON HOUSE AT 320 MANN ROAD.

&&

EKING
Local storm report, Apr 3, 9:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     3 S LEBANON             36.17N 86.32W
04/03/2007                   WILSON             TN   EMERGENCY MNGR

            TELCO LINE DOWN STUMPY LANE AND MURFREESBORO ROAD.

&&

EKING
Local storm report, Apr 3, 9:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             10 SW CRAB ORCHARD      35.81N 85.01W
04/03/2007  E1.75 INCH       CUMBERLAND         TN   LAW ENFORCEMENT

            SHERIFFS DEPARTMENT REPORTED GOLF BALL SIZE HAIL.

&&

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:15 PM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys60 min
Apr 3, 7:45 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Apr 3, 8:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson39 min
Apr 3, 8:26 PM CDTSevere Thunderstorm WarningOHXDickson34 min
Apr 3, 8:28 PM CDTSevere Thunderstorm WarningOHXCumberland, White32 min
Apr 3, 8:32 PM CDTSevere Thunderstorm WarningOHXPerry28 min
Apr 3, 8:41 PM CDTSevere Thunderstorm WarningOHXHickman49 min
Apr 3, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson, Wilson48 min
Apr 3, 9:00 PM CDTSevere Thunderstorm WarningOHXCumberland45 min
Apr 3, 9:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 3, 9:12 PM CDTTornado WarningOHXCumberland33 min
Apr 3, 9:34 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury26 min
Apr 3, 9:44 PM CDTSevere Thunderstorm WarningOHXCumberland31 min
Apr 3, 9:55 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee35 min
Apr 4, 2:46 AM CDTFreeze WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more24 hr
Apr 4, 2:46 AM CDTFreeze WarningOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more29 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.